MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG ZEVO¿ ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

MDT SOFAMOR DANEK PUERTO RICO MFG ZEVO¿ ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 7714015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with cervical stenosis and underwent 2 level anterior cervical discectomy and fusion (acdf) surgery at c5-7 levels.During surgery, the screw snapped into 2 pieces.The product came in contact with the patient.No fragment of the screw remained in the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual review confirms screw breakage approximately one and a half thread down from the base of the bone screw head.Microscopic examination of the head and threaded shaft of the screw did not identify a pre-existing surface defect near the area of damage.Dimensional examination of the major and minor diameters of the bone screw confirm relevant bone screw dimensions are within print specification.This type of damage is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
ZEVO¿ ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8058807
Report Number1030489-2018-01466
Device Sequence Number16863898
Product Code KWQ
UDI-Device Identifier00643169329423
UDI-Public00643169329423
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141632
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7714015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR